I’m in my mid-forties, and have a lot of medical problems that keep me in constant pain. Some of the things I’ve been diagnosed with include osteoarthritis, bone spurs, fibromyalgia, sciatica, lots of torn cartilage in my knees, lower back pain, COPD, anxiety attacks, depression, PTSD, and, well, you get the picture. My primary doctor and my neurologist have me on a lot of medications.
However, something I’m taking (or perhaps the combination of more than one of the medications) continues to make me retain water, wherein my ankles become huge “kankles”, none of my rings fit, etc. This occurs each time, after about 3 weeks of taking my meds exactly as prescribed. I’m actually retaining between 15lbs and 20lbs of water when I stand on the scale during these times. And when this happens, I get off of everything except for the oxycodone as needed, one of the anti-inflammatory pills, and one of the muscle relaxers, as well as some furosemide 40 (water pills) along with potassium20MEQ. Throughout all this I have excruciating pain between my hip and knee down my leg on the left side mostly. And both legs constantly fall asleep on me a lot.
So, since I’m on 20 different pills throughout each day, I’m afraid it would take months to actually eliminate one for a week, see what happens, get back on it and eliminate another, and so on until I can figure it out. But I can’t continue this cycle of ***on again/off again***.
Here is my medication list: 1xdaily-meloxicam 15, aspirin 325, prilosec OTC, valium10, Claritin 10; 2xdaily-etodolac 400, flexeril 10, soma 350, savella 50, adderall 30, bupropion 400, advair 500/50; 3xdaily-lyrica 75, baclofen 10, insta-flex (a joint support medicine ordered off of TV), tramadol 50, methadone 5; and as needed daily oxycodone 15 (up to 6 per day), black cohosh, pro-air.
I know this seems like an awful lot of anti-inflammatory pills, but my Neurologist says he has a "plan" and to trust him on this.
I just googled a bunch of your meds, and they can all cause water retention. Have you been tested for Celiac disease? Because if you have that it could be causing secondary inflammatory conditions like you have. I hate it when they treat the symptoms instead of figuring out the cause. It's lazy medicine to me.
Showing results for meloxicam water retention. Search instead for meloxican water retention.
Mobic (Meloxicam) - What You Need to Know About Mobic (Meloxicam)
osteoarthritis.about.com/od/.../a/mobic_meloxicam.htm - CachedMobic, generic name meloxicam, is one of the nonsteroidal anti-inflammatory drugs used to ... Mobic can cause fluid retention and swelling in the body. ...
Medications That Could Cause Water Retention | LIVESTRONG.COM
www.livestrong.com/.../153951-medications-that-could-cause-water... - CachedMar 31, 2011 – Some common NSAIDs include aspirin, naproxen and ibuprofen. These drugs cause fluid retention and swelling, increasing the risk for ...
Weight Gain Side Effects Of Omeprazole (Prilosec)| LIVESTRONG.COM
www.livestrong.com/.../53264-weight-gain-side-effects-omeprazole/ - CachedMar 28, 2011 – It comes in the forms of omeprazole/sodium bicarbonate, and... ... This water retention can appear to be weight gain. ...
Lodine (Etodolac) Drug Information: User Reviews, Side Effects ...
www.rxlist.com › home › drugs az list › lodine (etodolac) drug center - CachedFluid retention and edema have been observed in some patients taking NSAIDs. Lodine (etodolac) should be used with caution in patients with fluid retention ...
Flexeril Medication - Uses, Side Effects and Precautions of Flexeril
www.health-care-information.org/drugs/Flexeril.html - CachedFlexeril is prescribed to relieve muscular pain and stiffness. ... Blurred vision; Fainting; Confusion; Fluid retention; Gas; Headache; Itching; Heartburn ...
Thanks for the responses!! You know, the whole reason of why I ended up at the neurologist’s office after the orthopedic, rheumatologist, and a string of others, is that I was struck by lightning nearly two years ago. It came through the water and up my left leg, as I was attempting to enter the shower, throwing me back into the bathroom closet. There was no sign of rain, but just as I had put the one foot in and began to get in completely, there was a BOOM! outside, and then the rain began to come pouring down. And so this doctor has been treating me for most everything since then. He just ordered a lot of blood work, my MRI’s, x-rays, bone density scan, whatever I need. He has no problem referring me to another specialist if it seems to be needed. Therefore, I’m assuming this is the right type of doctor for the majority of my issues. And I have found that too many chef's in the kitchen is no good either, as they all tend to second guess one another and take it out on me!
However, even the pharmacist had concerns about taking both Lodine and Mobic, as she said that they do the same thing and that I should take either one or the other. On top of that, the aspirin. She said it was entirely too many anti-inflammatory pills for one person to be taking. However, when I stated these concerns to the neurologist on my next visit, this is when he told me it was all a part of a “plan” he had to help me. I’m getting mixed messages and all I want is to (if not fix), keep my problems under control. So when you named these two meds Londres70, it brought up in my mind of what the pharmacist had said. I hate all of this trial and error.
Also, don’t get me wrong about the water weight gain. My weight does indeed go back to normal after several days of taking the water pills (although I am up every few hours throughout the few nights I await this feat to be accomplished)!
I have this corny vision, where I see my water pills as a sort of “wringer” that is twisting large amounts of water from my feet, ankles, wrists, hands, and so forth (much as we often “wring” out a mop full of water into a pail and then have to drain the mop bucket each time) The pail being my bladder, and… you get the picture. But, on a serious note, I don’t know how healthy it is to continuously do this to my body where I retain-deplete-retain-deplete-etc.
Therefore, I think I am going to cut the two aforementioned medications out. I may have to take more out as I go, but hopefully, this does do the trick. I just hope I’m doing the right thing.
So many on the Fibromyalgia forum talk about Tramadol not really being very effective for their FMS pain. I tried it and hated the side effects. I tried anyway for a while, but I started getting itchy all over when I took it. It turned out that I was allergic to the stuff. I wonder if it's worth reassessing how well Tramadol does or doesn't work for the FMS?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.